Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 337, NWS Birmingham, AL

June 29, 2008Autauga County, Elmore County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 29, 2008, 4:43 PM CDT for Autauga County, Elmore County, Montgomery County, Alabama. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 4:43 PM CDT (21:43 UTC)
Expired
Jun 29, 2008, 5:15 PM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Elmore County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:02 PM CDTTSTM WND DMGPrattville, ALTREES DOWN AT DEER TRACE AND QUAIL RUN ROAD IN PRATTVILLE.
Jun 29, 5:16 PM CDTTSTM WND DMGPrattville, ALTREES DOWN ON NORTHINGTON STREET JUST NORTH OF WEDGEWOOD ROAD. STREET FLOODING ALSO REPORTED AT MAIN STREET AND MEMORIAL STREET AND POSSIBLE HOUSE FLOODING AT 1008 GIBSON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 10:47 AM CDTSevere Thunderstorm WatchSPC7 hr
Jun 29, 1:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 292142
SVRBMX
ALC001-051-101-292215-
/O.NEW.KBMX.SV.W.0337.080629T2143Z-080629T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...
  SOUTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...WETUMPKA...MILLBROOK...
  EXTREME NORTH CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 515 PM CDT

* AT 441 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR BOOTH...OR NEAR PRATTVILLE...AND
  MOVING EAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRATTVILLE BY 450 PM CDT...
  MILLBROOK AND 6 MILES SOUTH OF DEATSVILLE BY 500 PM CDT...
  ELMORE AND COOSADA BY 505 PM CDT...
  BOB WOODRUFF LAKE AND 7 MILES NORTH OF BOYLSTON BY 510 PM CDT...
  WETUMPKA AND BLUE RIDGE BY 515 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3265 8615 3242 8612 3240 8661 3258 8663
TIME...MOT...LOC 2143Z 264DEG 25KT 3250 8651

$$

HA
2 follow-up statements
000 
WWUS54 KBMX 292146
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT SUN JUN 29 2008

ALC001-051-101-292215-
/O.CON.KBMX.SV.W.0337.000000T0000Z-080629T2215Z/
MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
446 PM CDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN ELMORE...EAST CENTRAL AUTAUGA AND EXTREME
NORTHWESTERN MONTGOMERY COUNTIES...

AT 441 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BOOTH...OR ABOUT NEAR PRATTVILLE...MOVING EAST AT 29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLBROOK BY 500 PM CDT...
  WETUMPKA MUNICIPAL AIRPORT...COOSADA...ELMORE AND SPEIGNER BY 505
  PM CDT...
  BOB WOODRUFF LAKE BY 510 PM CDT...
  WETUMPKA...BLUE RIDGE AND WALLSBORO BY 515 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

LAT...LON 3265 8615 3242 8612 3240 8661 3258 8663
TIME...MOT...LOC 2146Z 264DEG 25KT 3250 8649

$$

14
000 
WWUS54 KBMX 292207
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CDT SUN JUN 29 2008

ALC001-051-101-292215-
/O.CON.KBMX.SV.W.0337.000000T0000Z-080629T2215Z/
MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
507 PM CDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN ELMORE...EAST CENTRAL AUTAUGA AND EXTREME NORTH
CENTRAL MONTGOMERY COUNTIES...

AT 507 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS AROUND 70 MPH.  THIS STORM WAS LOCATED NEAR
WETUMPKA MUNICIPAL AIRPORT...OR ABOUT NEAR MILLBROOK...MOVING EAST AT
29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WETUMPKA...BLUE RIDGE...WALLSBORO AND 6 MILES NORTHWEST OF
  TALLAPOOSA RIVER WATER PLANT BY 515 PM CDT...

LAT...LON 3259 8647 3265 8615 3257 8615 3249 8613
      3248 8614 3247 8613 3242 8612 3241 8648
TIME...MOT...LOC 2207Z 264DEG 25KT 3251 8632

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:06 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 29, 3:06 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT SUN JUN 29 2008

.DISCUSSION...

THUNDERSTORMS ARE EXPECTED TO GROW IN NUMBERS THROUGH THE LATE
AFTERNOON AND EARLY EVENING HOURS. SOME OF THESE WILL BECOME
SEVERE WITH THE MAIN THREAT BEING STRONG DAMAGING WINDS. HEAVY
RAIN AND FREQUENT LIGHTING WILL ALSO BE A PROBLEM. THIS THREAT
WILL DECREASE AS WE HEAD INTO THE EVENING HOURS.

COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA LATE TONIGHT...MOSTLY
AFTER MIDNIGHT. EVEN WITH THE DRIER AIR BEHIND THE FRONT...STILL
EXPECTING PATCHY DENSE FOG AND LOW CLOUDS TO DEVELOP JUST BEFORE
SUNRISE TOMORROW.

A FEW SHOWERS WILL BE POSSIBLE MONDAY MORNING ACROSS THE EXTREME
SOUTHEAST ZONES AS THE FRONT EXITS THE AREA. HIGH PRESSURE WILL
THEN BE IN PLACE THROUGH MID WEEK KEEPING US RAIN FREE. MOISTURE
LOOKS TO MAKE A RETURN ON THURSDAY AND THUS INCREASE RAIN CHANCES
SLIGHTLY...AND CONTINUING THROUGH THE WEEKEND.

TEMPERATURE WISE...MILD CONDITIONS EXPECTED AFTER THE FRONT MOVES
THROUGH. OVERNIGHT TEMPERATURES WILL BE WELL BELOW NORMAL FOR MUCH
OF THE FORECAST PERIOD. SOME LOCATIONS COULD BE AS MUCH AS 12
DEGREES BELOW NORMAL. DAYTIME TEMPS HOWEVER WILL BE RUNNING AROUND
NORMAL.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

VERY MOIST AND UNSTABLE CONDITIONS...ABUNDANT SUNSHINE...AND A COLD
FRONT MOVING ACROSS THE STATE TODAY WILL LEAD TO NUMEROUS SHOWER
AND THUNDERSTORM DEVELOPMENT.  ALTHOUGH MAINLY MVFR CONDITIONS WILL
OCCUR IN THE TSRA...THERE WILL BE ABUNDANT LIGHTNING STATEWIDE
THROUGH 04Z...OR FRONTAL PASSAGE...WHICHEVER COMES FIRST.  WITH
EXPECTED ABUNDANT RAINFALL...100 PERCENT RELATIVE HUMIDITY AFTER
MIDNIGHT AND WINDS BECOMING LIGHT...EXPECT WIDESPREAD IFR STRATUS
AND FOG TO DEVELOP AFTER 10Z WITH CONDITIONS IMPROVING AFTER 15Z.

STEFKOVICH

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     63  82  57  87  56 /  30  10  10  10  10
ANNISTON    64  84  58  86  58 /  40  10  10  10  10
BIRMINGHAM  65  86  60  87  62 /  30  10  10  10   0
TUSCALOOSA  67  87  61  90  61 /  40  10  10  10   0
CALERA      67  85  59  87  60 /  40  10  10  10  10
AUBURN      66  83  60  87  59 /  60  20  10  10  10
MONTGOMERY  69  86  63  90  63 /  50  20  10  10  10
TROY        69  84  62  89  63 /  60  30  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 29, 11:35 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CDT SUN JUN 29 2008

ALZ011>015-017>050-301031-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1135 AM CDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM NOON TIL 9 PM.
THE GREATEST THREAT WILL BE FROM NOON TO 6 PM FOR AREAS NORTH OF
INTERSTATE 20 AND AT ANY TIME FOR AREAS SOUTH OF INTERSTATE 20. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE
WINDS NEAR OR ABOVE 60 MPH...SMALL HAIL...LOCALLY HEAVY RAINFALL UP
TO 2 INCHES IN A SHORT PERIOD OF TIME...AND DEADLY LIGHTNING.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA DURING THE AFTERNOON
AND EVENING...PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT.  IN
ADDITION...THE ATMOSPHERE IS VERY UNSTABLE...AND AREAS THAT RECEIVE
ABUNDANT SUNSHINE...ESPECIALLY SOUTH OF INTERSTATE 20...COULD HAVE
RAPID THUNDERSTORM DEVELOPMENT ANYTIME THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THIS AFTERNOON AND TONIGHT.

STEFKOVICH

In the hours before

Special weather statement, Jun 29, 3:48 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 PM CDT SUN JUN 29 2008

ALZ023-025-034-292130-
BIBB-SHELBY-TUSCALOOSA-
348 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR BIBB...SHELBY AND TUSCALOOSA
COUNTIES UNTIL 430 PM CDT...

AT 348 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BEVILLE LOCK AND DAM TO
MERTZ...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF HOLT TO 11
MILES WEST OF BRENT...MOVING EAST AT 28 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PEARSON.
  WOODSTOCK JUNCTION.
  LAKE VIEW.
  TANNEHILL IRONWORKS STATE PARK.
  BRENT.
  WEST CENTREVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 3:52 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT SUN JUN 29 2008

ALZ040-292130-
DALLAS-
352 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 430 PM CDT...

AT 352 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION JUNCTION TO 6 MILES
SOUTH OF REHOBOTH...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF
UNIONTOWN TO 11 MILES NORTHWEST OF CAMDEN...MOVING EAST AT 44 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SAFFORD.
  MARION JUNCTION.
  CRUMPTONIA.
  HAZEN.
  WHITES BLUFF.
  SUMMERFIELD.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 4:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT SUN JUN 29 2008

ALZ018>021-024-026-027-292200-
CALHOUN-CHEROKEE-CLEBURNE-ETOWAH-JEFFERSON-ST. CLAIR-TALLADEGA-
417 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CHEROKEE...CLEBURNE...
ETOWAH...JEFFERSON...ST. CLAIR AND TALLADEGA COUNTIES UNTIL 500 PM
CDT...

AT 417 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAVE SPRING TO LAKE
VIEW...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CEDARTOWN
TO 13 MILES SOUTHWEST OF BESSEMER...MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CAHABA HEIGHTS.
  RIVERCHASE GALLERIA.
  REGIONS PARK OR HOOVER MET.
  SPRING GARDEN.
  PELL CITY.
  ST. CLAIR COUNTY AIRPORT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 4:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT SUN JUN 29 2008

ALZ042-292215-
LOWNDES-
424 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR LOWNDES COUNTY UNTIL 515 PM CDT...

AT 423 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GARDNER ISLAND TO 6 MILES
NORTHEAST OF SNOW HILL...OR ALONG A LINE EXTENDING FROM 12 MILES EAST
OF SELMONT-WEST SELMONT TO 17 MILES SOUTHWEST OF MOSSES...MOVING EAST
AT 35 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FARMERSVILLE.
  FOSTORIA.
  MACEDONIA.
  MOSSES.
  MOUNT WILLING.
  HAYNEVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 4:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT SUN JUN 29 2008

ALZ025-292215-
SHELBY-
433 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 515 PM CDT...

AT 433 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VANDIVER TO TANNEHILL
IRONWORKS STATE PARK TO BRIERFIELD IRONWORKS PARK...OR ALONG A LINE
EXTENDING FROM LEEDS TO 6 MILES SOUTHWEST OF BESSEMER TO 7 MILES
SOUTH OF MONTEVALLO...MOVING EAST SOUTHEAST AT 29 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WILTON.
  UNIVERSITY OF MONTEVALLO.
  VANDIVER.
  RIVERCHASE.
  STERRETT.
  VERIZON MUSIC CENTER AT OAK MOUNTAIN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 4:39 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT SUN JUN 29 2008

ALZ041-043-044-292215-
AUTAUGA-ELMORE-MONTGOMERY-
439 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...ELMORE AND MONTGOMERY
COUNTIES UNTIL 515 PM CDT...

AT 436 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR BOOTH...OR 7 MILES WEST OF PRATTVILLE...MOVING EAST
AT 29 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BOOTH.
  PRATTVILLE.
  MILLBROOK.
  WETUMPKA MUNICIPAL AIRPORT.
  BOB WOODRUFF LAKE.
  WETUMPKA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:24 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock51 min
Jun 29, 2:27 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter48 min
Jun 29, 3:05 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa25 min
Jun 29, 4:39 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne51 min
Jun 29, 4:49 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery41 min
Jun 29, 5:10 PM CDTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery, Pike50 min
Jun 29, 5:26 PM CDTSevere Thunderstorm WarningBMXClay, Talladega49 min
Jun 29, 5:29 PM CDTSevere Thunderstorm WarningBMXRandolph46 min
Jun 29, 5:52 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Lee, Macon, Randolph, Russell and 1 more53 min
Jun 29, 5:54 PM CDTSevere Thunderstorm WarningBMXClay, Randolph51 min
Jun 29, 6:40 PM CDTSevere Thunderstorm WarningBMXChambers, Randolph, Tallapoosa34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.